Hi, I know many of us are on this medication as am I ( or I thought I was ).

I have just found out I have been passing the pills whole in my stools. I was on the capsules a few years ago and then they changed to white pills, I suppose a cheaper version.

My dilemma is my dosage went up to the full wack of 375 mg from 75 mg over time. Is this because when they changed the formulation I was not getting the benefit of the medication any more as I had been passing them?

Not sure what to do now. Doctor has changed them back to the capsules and he's not even sure what dosage I should take or should I take any? I know you can get nasty withdrawal symptoms but is that what I had a few years ago when the dosage kept going up as I got quite suicidal.

This is my second day of not taking any so will wait and see what happens.

My point of this post is if you also take the pill form of Venlafaxine just check to see if there appear to be any white bits showing in your stools, mine was the whole two 175mg tablets and they were there the following day as well.

Are you getting the full benefit of your medication.

8 Replies

  • Venlafaxine made me suicidal.

  • Hi MillyPeede,

    I'm new here but after reading your post I felt the need to respond. I used to take Oxycontin slow release tablets and did do for around 4 years. Unfortunately major stomach surgery in 2013 left me with an ileostomy. The oxycontin for some reason was not being absorbed and would come through into my stoma pouch in full. My GP therefore put me on capsule form, unfortunately it was then realised that the capsule was immediate release and not slow release as was needed. This was therefore stopped as the benefit of the painkiller didn't last long enough and I was lucky to gain any pain relief from it at all. My pain specialist therefore just left me on my oxycodone liquid but increased the dosage to 20mls every 3 hours, this dosage does help me. I also take 600mg of Pregablin and 200mg of Trazadone at night. I also have lidocaine plasters which I put on both knees before getting into bed, these help immensely, the lidocaine in them makes my knees go cold and quite numb and I'm now able to have the duvet over me whereas before my legs had to be uncovered because I couldn't stand the pressure of the weight of the duvet.

    I think maybe you should have a good chat with your GP or pain specialist and experiment with other medications until they find one that assists you with this awful, silent disease. xx

  • I am not on these tablets myself so worried about you I had a look on the internet. Found on one site which was giving information to people about the drug that "Some parts of the long-acting capsules do not get absorbed into the body and pass straight through. You might see small white balls or granules in your poo. This is not a problem." but like you I would be wondering if you were absorbing enough of the meds if the whole tablet was there and not just parts of it..

    Hope for your sake you can do without them but if not the capsules sound a much better bet. I often wonder about some of these generic versions of the drug. I am on one and find the tablets I am on now much larger and much more difficult to swallow than the capsules I was on before but of course the cost of these tablets is probably about a tenth of the price of the capsules so the doctor won't change them back.

    Hope you can get this sorted out.x

  • Please don't come off the tablets without consulting your GP. You may need to do it gradually to avoid withdrawal symptoms, as with any anti-depressant. Good luck

  • I have been trialled on a long long list of ssri's and pain killers, i am uber sensitive to them all, now i am on paroxatine at night, no sensitivity to it, but it doesnt stop the pain i am having a terribly painful Flare.

  • I am not on these tablets myself but I wanted to say how sorry I am to read of your problems with them, (and everyone else's). I genuinely hope that all of this can be sorted out for you.

    Good luck


  • Thank you for all your replies. I have decided to go with taking 150mg to start with knowing I can go upto 300mg if I need to.

    Just to clarify it was the hard white tablet type of Venlafaxine I had been taking that went straight through me not the capsules.

    I'm really hoping the capsules will make a difference as I'm so fed up with all this pain.

    Here's living in hope, big fluffy hugs to you all xxx

  • Hello Glochessum,

    Like you I'm on the full dose 375mg and I take the round hard tablets. I also suffer with Ulcerative Colitis and very often like 3-4 times a day need the toilet for urgent bowel movement. I always check sorry if it sounds disgusting but I need too in case of blood etc, and I've never seen anything from the pills. Mine have XL on the box whatever that means.

    I couldn't do without them though as my depression is very bad.

    Speak with your GP asap gentle hugs x

You may also like...